# SDR 95ZZZX5841

- Difficulty date: August 21, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N142Z
- Make and model: Doug DC3C
- Aircraft serial: 20494
- Engine: Pwa PT6A67R
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Part number: 310802701
- Condition: Crack
- Location: Drain Boss
- Part time: 1,534 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A 1 INCH CRACK WAS FOUND IN THE WELD AREA OF THE TURBINE EXHAUST DUCT DRAIN LOCATED AT THE 6 O'CLOCK POSITION.  OIL HAD PUDDLED INSIDE THE EXHAUST DUCT DUE TO A FAILURE OF THE POWER TURBINE SHAFT NR 3 BEARING SEAL.  DUE TO THE HIGH TEMPERATURE, THE OIL COKED AND RETAINED THE LATENT HEAT LONGER THAN THE SURROUNDING AREA.  THIS CONCENTRATED HEAT IS SUSPECTED TO HAVE CAUSED A THERMAL STRESS THAT INDUCED THE CRACK.  THE AFFECTED ASSEMBLY WAS SENT TO P & WC FOR REPAIR.
